Missouri, 2002Hail in Missouri, April 14, 2002
April 14, 2002 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 14, 1:15 AM CST, 10 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 1:15 AM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT SUN APR 14 2002
PROBS THIS PKG TO BE CLRG OVR CTRL AND SRN ZNS TDA AND TEMPS IN NR
TERM. MDLS INITIALIZED FAIRLY WELL WITH 50H TROF FM UPR MDWST TO SRN
PLNS. THIS S/WV TO MV E INTO GT LKS BY 24HR WITH WK RDGG BLDG ACRS
FA. UPR FLOW CONTS TO BACK WITH RDGG BLDG OVR SE US AND NXT STGR
S/WV MVS INTO NRN RCKY MTNS BY 48HRS. ETA SLOER AND MORE AMPLIFIED
BY 60H WITH THIS FTR IN INTRMTN RGH.
AT SFC...MCS OVR SE MO TO CONT TO WKN AND MV NE DURG MRNG. SFC RDG
OVR SE US AND TROF OVR NRN PLNS. THE SFC TROF APCHS NW MO BY 18HR
BUT THEN SHEARS NE WITH SLY FLOW CONTG ACRS RGN THRU 60H. NRN ZNS
SHUD STAY MSTLY CLR TDA WITH WRN ZNS CLRG THIS MRNG. MDLS DIFFERING
IN TIMING OF CLRG OVR SRN AND ERN ZNS AND WL HOLD SUM LO/MID CLDS IN
THRU MIDDAY AT LEAST. 85H TEMPS CONT TO RISE THRU PD IN STG WAA AND
SFC TEMPS SHUD REACH LO/MID 80S FOR MAXES MON BFR FALLING BACK A CAT
OR TWO ON TUE. MDLS IN VERY GOOD AGMT ON TEMPS THIS RUN WITH FWC
ONLY A DEG OR SO WRMR THAN FAN AND WL GO WITH WRMR VALS.
WL TWEAK XTND IF NEW MDLS ARRV BFR ZN XMTN TIME.
.STL...NONE
WDB
In the hours before
Special weather statement, Apr 14, 6:30 AM CST, 5 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-142100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT SUN APR 14 2002
THREATS THROUGH TONIGHT...
NO SEVERE WEATHER IS FORECAST FOR THIS AFTERNOON OR TONIGHT.
DISCUSSION...
A FEW SPRINKLES OR LIGHT RAINSHOWERS MAY OCCUR THROUGH MID
MORNING...GENERALLY IN AN AREA SOUTH OF I-44 IN MISSOURI AND SOUTH
OF US-50 IN ILLINOIS.
OUTLOOK FOR MONDAY...
EXPECT PARTLY CLOUDY SKIES AND WARMER TEMPERATURES. NO HAZARDOUS
WEATHER IS FORECAST.
BECHTOLD
THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE
UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR
THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL
WATCH...WARNING OR ADVISORY PRODUCT.
Hail, Marion
- When
- April 14, 11:30 AM CST
- Where
- Marion County, 1 mi SE of Palmyra
- Measured
- 4.5 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.783, -91.517
Softball size hail fell just south of Palmyra. A Quincy television station obtained video of the hail. The hail consisted of smaller hailstones clumped together.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Wisconsin, April 14 to 18, 2002$189,000 · 1 event
- High Wind in Nevada, April 14, 2002$150,000 · 70 kt wind · 1 event
- High Wind in Washington, April 14, 2002$100,000 · 57 kt wind · 1 event
- Flood in Wisconsin, April 14 to 19, 2002$50,000 · 1 event
- Flood in Vermont, April 14, 2002$40,000 · 1 event
- Damaging Wind in Missouri, April 14, 2002$40,000 · 60 kt wind · 1 event
- Hail in Illinois, April 14, 2002$25,000 · 2.75 in hail · 1 event
- High Wind in Montana, April 14, 20022 injured · 74 kt wind · 4 events
- Flood in Vermont, April 14, 2002$20,000 · 1 event
- Flood and Damaging Winds in Idaho, April 14, 200260 kt wind · 5 events
- High Wind in California, April 14 to 16, 200290 kt wind · 5 events
- Hail in Wisconsin, April 14, 20021 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289857.